Adam has a double ear infection and started amoxicillin last Thursday. His fever was 103.5 from Wed night through Monday. Today, (Tuesday) he hasn't had a fever at all but has a rash. I called the pharmacist who said to stop the antibiotic immediately and call ds's Dr. The office was closed today but I talked with the nurse on the after-hours line. She said it's common to get a rash while on amoxicillin and to keep giving him the antibiotic but call his dr in the morning.
I skipped one dose because of what the pharmacist said but after talking to the nurse and consulting Dr. Google I decided to give him another dose. Well, the rash was worse within minutes...could literally see it spreading but no other signs of an allergic response (the nurse said to go to er immediately if he develops a fever, severe diarrhea, or wheezing). He's also *miserable* when he's awake which has been barely at all (very unlike him...he's never been a sleeper, even when he's sick). He has no fever but I've been giving him tylenol for his ear pain. Oh, and the rash is itchy...he's been rubbing the spots a lot but the nurse said not to give him benadryl since he's too young (10months).
My oldest is allergic to amoxicillin but her reaction was after 2 doses...she had hives and wheezing.
Would you give your LO another dose in the morning like the nurse said or would you go with the pharmacist? The nurse's explanation was "the benefits of the antibiotic outweigh the risk of the current reaction". But I'm concerned about giving him one dose too many and ending up with an emergency situation.
I'm calling his pedi in the morning.